MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT BUDDY LITE AC BLOOD/FLUID WARMER; BLOOD AND PLASMA WARMING DEVICE

BELMONT MEDICAL TECHNOLOGIES THE BELMONT BUDDY LITE AC BLOOD/FLUID WARMER; BLOOD AND PLASMA WARMING DEVICE
Model Number BUDDY LITE AC
Medical Device Problem Codes Smoking (1585); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The buddy lite ac involved in the incident has not been returned to belmont for investigation.The user facility reported that while trying to clean the device, the user sprayed the ac adapter with cavicide without unplugging it from the electrical outlet, which caused a short circuit on the power supply and resulted in sparks and smoke.It was reported that or leadership conducted a review of proper cleaning procedures with or personnel.The device has not been returned to belmont for further investigation.The manufacturing records for this serial number were reviewed and no anomalies were identified.Instructions for cleaning, disinfection, and maintenance are provided in the operator's manual.The manual instructs the user to wipe down the battery housing and ac/dc power supply with water or a 10% bleach solution using a soft cloth, and states the following: "avoid the use of acetone or other solvents that may damage the surface." the manual also provides the following warning: "do not submerge the heater unit.Practice standard hospital policy when handling blood products.Treat blood as if it were infected and clean up all spills immediately." it was reported that the procedure was already completed at the time of the incident; there was no injury to the patient.A review of past complaints indicates that this was an isolated incident.Should additional information become available, a supplemental report will be provided.
 
Event or Problem Description
Belmont medical technologies received the following medwatch report (uf/importer report # (b)(4)) from the department of health & human services: "the ac adapter of the belmont buddy lite fluid warmer became wet with blood.While trying to clean the device, the user used cavicide and sprayed the ac adapter without unplugging it from the electrical outlet, causing a short circuit on the power supply that generated sparks and smoke in the operating room (or).The or procedure was already completed at the time of the incident, no patient or user were harmed by this situation.The ac adapter and belmont buddy lite were removed from service.Or leadership conducted a procedure review with or personnel to review proper cleaning procedures of equipment that are contaminated with biological fluids.".

Brand Name
THE BELMONT BUDDY LITE AC BLOOD/FLUID WARMER
Common Device Name
BLOOD AND PLASMA WARMING DEVICE
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key11829429
Report Number1219702-2021-00067
Device Sequence Number17027991
Product Code BSB
UDI-Device Identifier10896128002449
UDI-Public(01)10896128002449
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBUDDY LITE AC
Device Catalogue Number905-00022
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2021
Initial Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1